Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 35, NWS Nashville, TN

March 15, 2008Giles County, Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 15, 2008, 12:33 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2008, 12:33 PM CDT (17:33 UTC)
Expired
Mar 15, 2008, 1:00 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Giles County, TN, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 151734
SVROHX
TNC055-099-151800-
/O.NEW.KOHX.SV.W.0035.080315T1733Z-080315T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1233 PM CDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GILES COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF PULASKI...
  EAST CENTRAL LAWRENCE COUNTY IN TENNESSEE...

* UNTIL 100 PM CDT

* AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES WEST OF PULASKI...OR 6 MILES EAST OF
  LAWRENCEBURG...AND MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR PULASKI AROUND 1245 PM CDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3530 8732 3538 8693 3534 8689 3532 8690
      3531 8687 3532 8683 3523 8680 3518 8681
      3512 8728
TIME...MOT...LOC 1733Z 259DEG 50KT 3523 8719

$$

ROSE
1 follow-up statement
000 
WWUS54 KOHX 151749
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 PM CDT SAT MAR 15 2008

TNC055-099-151800-
/O.CON.KOHX.SV.W.0035.000000T0000Z-080315T1800Z/
LAWRENCE TN-GILES TN-
1250 PM CDT SAT MAR 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR CENTRAL GILES AND EAST CENTRAL LAWRENCE COUNTIES...

AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 7 MILES NORTHEAST OF PULASKI...MOVING EAST AT
55 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF GILES COUNTY.

LAT...LON 3530 8732 3538 8693 3534 8689 3532 8690
      3531 8687 3532 8683 3523 8680 3518 8681
      3512 8728
TIME...MOT...LOC 1750Z 259DEG 50KT 3527 8691

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 10:10 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Mar 15, 10:10 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 AM CDT SAT MAR 15 2008

.UPDATE...
LATEST DATA SHOWING SFC LOW BETWEEN MEM-MKL...WITH QUASI-STATIONARY
BOUNDARY JUST SOUTH OF THE MID-STATE. ALOFT...WEAK SHORT WAVE/IMPULSE
PUSHING ACROSS THE CWA JUST BEHIND MASS OF RAIN/TSTMS WHICH IS NOW
MAINLY ACROSS THE EAST. ADDITIONAL CONVECTION NOW BUILDING IN WEST
TN NEAR SFC LOW.

LATEST RUNS CONTINUE TO BRING CLOSED SFC LOW ACROSS THE SOUTH CWA LATER
TODAY. INSTABILITY/UVV IS EXPECTED TO INCREASE MIDDAY BUT MOISTURE BEGINS
TO TAIL OFF DURING THE AFTERNOON. TRENDS SUGGEST CONVECTION WILL BE MORE
SCATTERED IN NATURE...BUT SEVERE POTENTIAL LOOKS TO BE ENHANCED SOME...
SPECIFICALLY SOUTH OF I-40.

TEMPS MAY ALSO NEED SOME TWEAKING. TRACK OF SFC LOW MAY KEEP TEMPS TO
THE NORTH LITTLE COOLER...AND EVEN SOUTH MAY NEED TO BE DROPPED A FEW
DEGREES. WILL MAKE THESE MINOR CHANGES TO ONGOING FORECAST.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Mar 15, 5:25 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT SAT MAR 15 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-161030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AS A LOW PRESSURE SYSTEM MOVES TOWARD THE MID STATE LATER THIS
MORNING...ISOLATED SEVERE WEATHER WILL BE POSSIBLE...MAINLY ACROSS
SOUTHERN SECTIONS. THE PRIMARY THREAT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF THE POSSIBLE SEVERE
WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

17/MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 9:26 AM CDTSevere Thunderstorm WarningOHXCoffee, Warren34 min
Mar 15, 12:16 PM CDTAreal Flood AdvisoryOHXClay, Lawrence119 days

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.